Alert archive / Michigan / Frost Advisories in 2024
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 10, 2024, 2:38 PM EDT for 14 counties in Michigan. It took effect at Jun 11, 2024, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2024, 2:38 PM EDT (18:38 UTC)
- In effect from
- Jun 11, 2024, 2:00 AM EDT
- Expired
- Jun 11, 2024, 6:01 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Mackinac County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 16 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS73 KAPX 101838 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 238 PM EDT Mon Jun 10 2024 MIZ016-017-021>023-027>029-033>035-099-110245- /O.NEW.KAPX.FR.Y.0002.240611T0600Z-240611T1200Z/ Emmet-Cheboygan-Antrim-Otsego-Montmorency-Kalkaska-Crawford- Oscoda-Missaukee-Roscommon-Ogemaw-Charlevoix- Including the cities of Petoskey, Cheboygan, Mancelona, Gaylord, Atlanta, Kalkaska, Grayling, Mio, Lake City, Houghton Lake, West Branch, and Charlevoix 238 PM EDT Mon Jun 10 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the low to mid 30 degree range will result in patchy to areas of frost, primarily across interior northern Michigan away from the immediate lakeshores. Localized low-lying areas may see temperatures fall to near freezing. * WHERE...Portions of Northern Lower Michigan. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ086-095-110245- /O.NEW.KAPX.FR.Y.0002.240611T0600Z-240611T1200Z/ Western Chippewa-Western Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Engadine, Naubinway, and Epoufette 238 PM EDT Mon Jun 10 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures in the low to mid 30 degree range will result in patchy to areas of frost, primarily away from the immediate lakeshores of the Great Lakes. Localized low-lying areas may see temperatures fall to near freezing. * WHERE...Western Chippewa and Western Mackinac Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
391 WWUS73 KAPX 110205 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1005 PM EDT Mon Jun 10 2024 MIZ016-017-021>023-027>029-033>035-099-111015- /O.CON.KAPX.FR.Y.0002.240611T0600Z-240611T1200Z/ Emmet-Cheboygan-Antrim-Otsego-Montmorency-Kalkaska-Crawford- Oscoda-Missaukee-Roscommon-Ogemaw-Charlevoix- Including the cities of Petoskey, Cheboygan, Mancelona, Gaylord, Atlanta, Kalkaska, Grayling, Mio, Lake City, Houghton Lake, West Branch, and Charlevoix 1005 PM EDT Mon Jun 10 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Northern Lower Michigan. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ086-095-111015- /O.CON.KAPX.FR.Y.0002.240611T0600Z-240611T1200Z/ Western Chippewa-Western Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Engadine, Naubinway, and Epoufette 1005 PM EDT Mon Jun 10 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Western Chippewa and Western Mackinac Counties. * WHEN...From 2 AM to 8 AM EDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
397 WWUS73 KAPX 110625 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 225 AM EDT Tue Jun 11 2024 MIZ016-017-021>023-027>029-033>035-099-111200- /O.CON.KAPX.FR.Y.0002.000000T0000Z-240611T1200Z/ Emmet-Cheboygan-Antrim-Otsego-Montmorency-Kalkaska-Crawford- Oscoda-Missaukee-Roscommon-Ogemaw-Charlevoix- Including the cities of Petoskey, Cheboygan, Mancelona, Gaylord, Atlanta, Kalkaska, Grayling, Mio, Lake City, Houghton Lake, West Branch, and Charlevoix 225 AM EDT Tue Jun 11 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of Northern Lower Michigan. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ086-095-111200- /O.CON.KAPX.FR.Y.0002.000000T0000Z-240611T1200Z/ Western Chippewa-Western Mackinac- Including the cities of Paradise, Trout Lake, Rudyard, Engadine, Naubinway, and Epoufette 225 AM EDT Tue Jun 11 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Western Chippewa and Western Mackinac Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
613 WWUS73 KAPX 111001 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 601 AM EDT Tue Jun 11 2024 MIZ016-017-021>023-027>029-033>035-086-095-099-111115- /O.CAN.KAPX.FR.Y.0002.000000T0000Z-240611T1200Z/ Emmet-Cheboygan-Antrim-Otsego-Montmorency-Kalkaska-Crawford- Oscoda-Missaukee-Roscommon-Ogemaw-Western Chippewa- Western Mackinac-Charlevoix- Including the cities of Petoskey, Cheboygan, Mancelona, Gaylord, Atlanta, Kalkaska, Grayling, Mio, Lake City, Houghton Lake, West Branch, Paradise, Trout Lake, Rudyard, Engadine, Naubinway, Epoufette, and Charlevoix 601 AM EDT Tue Jun 11 2024 ...FROST ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 10, 2:36 PM EDT, 2 minutes earlier. Its key messages:
- Seasonably cool, with at least some frost expected tonight.
- There is potential for thunderstorms Wednesday night through Thursday night.
Area forecast discussion, Jun 10, 2:36 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
236 PM EDT Mon Jun 10 2024
.KEY MESSAGES...
- Seasonably cool, with at least some frost expected tonight.
- There is potential for thunderstorms Wednesday night through
Thursday night.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 235 PM EDT Mon Jun 10 2024
Pattern Synopsis/Forecast: Amplified pattern across the CONUS this
afternoon with troughing over New England down into the southeastern
U.S. Ridge axis currently upstream across the central Plains into
Manitoba/northern Ontario. Canada originated high pressure that's
currently situated over MN/WI will drift east this evening...
becoming centered squarely overhead tonight. By late tomorrow,
shortwave troughing is expected to be trekking across the northern
tier of the country with attendant low pressure over southern
Canada. This wave will eventually drive increased low-end shower
chances locally Tuesday night.
Forecast Details: Sun-filled skies across northern Michigan this
afternoon with high temperatures back into the 60s across the
majority of the area. Some northwest breeziness lingers through
sunset with calm winds and clear skies anticipated overnight as
aforementioned high pressure parks overhead -- ideal radiational
cooling setup for an excellent nocturnal temperature response. Still
expecting much of the interior to fall into the mid-upper 30s with
some the typically cooler areas perhaps dipping to near 30 degrees.
Will go ahead with a frost advisory in those typically cooler
counties with the highest likelihood for frost away from the Great
Lakes shorelines -- and while not every location within the advisory
counties will see frost tonight, given that it's nearly mid-June,
feel that even a smattering of locations sub-36 degrees is enough to
warrant taking precaution. Coastal areas likely to remain a few
degrees warmer, and while frost is unlikely in these areas, low-
lying spots even several miles inland from the coasts may see
localized/patchy frost in typically colder/susceptible areas.
A sunny and chilly start to Tuesday, although temperatures rebound
nicely into the 70s for most with sunshine becoming more filtered
during the afternoon as high clouds gradually increase from the
west.&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 235 PM EDT Mon Jun 10 2024
A weak moisture starved cold front traverses the region Tuesday
night. Showers will likely be approaching northern Michigan from the
west but the loss of diurnal heating is expected to weaken this
activity. Could either see showers totally fizzling out or possibly
surviving as light scattered rain showers or sprinkles but it
shouldn't be much of anything either way. Weak high pressure likely
leaves Wednesday rain free. A weak area of low pressure (to the
north) and an associated cold front will bring renewed rain shower
and possibly thunderstorm chances to the region later Wednesday
night on into Thursday night. The timing of this system will
determine the amount of instability and subsequent strength/coverage
of storms given the expected increasing wind fields (question is
whether the timing will coincide with peak heating). Cooler and rain
free conditions are then expected to return for Friday. Increasing
ridging this weekend into early next week is expected to lead to
much warmer temperatures and possibly showers and storms (mainly
Sunday into Monday). Some spots in northern lower could approach the
90 degree mark Sunday and possibly even hit the low and mid 90s by
early next week depending upon the amount of convective
activity/cloud cover.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 103 PM EDT Mon Jun 10 2024
VFR through the period with some lingering northwest gustiness this
afternoon giving way to calm winds overnight as high pressure
settles overhead. Some wisps of high clouds increase toward the
very tail end of the TAF period.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory from 2 AM to 8 AM EDT Tuesday for MIZ016-017-
021>023-027>029-033>035-086-095-099.
MARINE...None.
&&
SHORT TERM...MJG
LONG TERM...AJS
AVIATION...MJGHazardous weather outlook, Jun 10, 3:09 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 309 AM EDT Mon Jun 10 2024 MIZ016>018-020>036-041-042-086>088-095>099-111200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 309 AM EDT Mon Jun 10 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Some frost is expected tonight, especially across inland areas of northern lower and eastern upper Michigan. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms at times Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 309 AM EDT Mon Jun 10 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms at times Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Frost Advisories in Michigan, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.